Alert archive / Ohio / Tornado Warnings in 2008
Tornado Warning 14, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at Jun 6, 2008, 8:19 PM EDT for 4 counties in Ohio. It was in force for 41 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2008, 8:19 PM EDT (00:19 UTC)
- Expired
- Jun 6, 2008, 9:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties Defiance County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 118 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 8:33 PM EDT | FUNNEL CLOUD | 2 N Van Wert, OH | POSSIBLE TOUCHDOWN |
| Jun 6, 8:34 PM EDT | FUNNEL CLOUD | 3 Ne Cecil, OH | |
| Jun 6, 8:35 PM EDT | TSTM WND DMG | Paulding, OH | ESTIMATED 70MPH WINDS AND GREATER ACROSS THE COUNTY WITH TREE ON GARAGE. |
| Jun 6, 8:37 PM EDT | TORNADO | 2 Sw Wetsel, OH | TORNADO TOUCHED DOWN NEAR HUTCHISON RD AND CONVOY RD...NUMEROUS TREES SNAPPED...UPROOTED...AND TOPPED...INCLUDING SIDING AND ROOF DAMAGE TO ONE HOME |
| Jun 6, 8:40 PM EDT | TSTM WND GST 65 | 2 S Sherwood, OH | REPORTS OF ESTIMATED WINDS TO 60 65 MPH |
| Jun 6, 8:51 PM EDT | TSTM WND DMG | Defiance, OH | NUMEROUS TREES REPORTED DOWN |
| Jun 6, 8:54 PM EDT | TSTM WND DMG | Ottawa, OH | TREE DOWN |
| Jun 6, 9:02 PM EDT | TSTM WND DMG | 5 S Defiance, OH | POWER POLE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 7:36 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1812 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KIWX 070019
TORIWX
OHC039-125-137-161-070100-
/O.NEW.KIWX.TO.W.0014.080607T0019Z-080607T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
819 PM EDT FRI JUN 6 2008
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN DEFIANCE COUNTY IN NORTHWEST OHIO
PAULDING COUNTY IN WEST CENTRAL OHIO
PUTNAM COUNTY IN WEST CENTRAL OHIO
NORTHERN VAN WERT COUNTY IN WEST CENTRAL OHIO
* UNTIL 900 PM EDT
* AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS WITH STRONG ROTATION WHICH COULD
PRODUCE A TORNADO AT ANY TIME AND DAMAGING WIND GUSTS IN EXCESS OF
80 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES SOUTHWEST OF MCGILL TO MIDDLEBURY...OR ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF DECATUR TO 7 MILES EAST OF
DECATUR...AND MOVING EAST AT 65 MPH.
* LOCATIONS IN THE PATH OF SEVERE STORMS INCLUDE...
DEFIANCE...
OTTAWA...
PAYNE AND CONVOY...
ANTWERP...
PAULDING...
KALIDA...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4084 8480 4116 8480 4132 8441 4120 8422
4116 8422 4116 8416 4097 8386 4096 8387
TIME...MOT...LOC 0019Z 252DEG 57KT 4096 8485 4084 8473
$$2 follow-up statements
000
WWUS53 KIWX 070029 RRA
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
826 PM EDT FRI JUN 6 2008
OHC039-125-137-161-070100-
/O.CON.KIWX.TO.W.0014.000000T0000Z-080607T0100Z/
PUTNAM OH-VAN WERT OH-PAULDING OH-DEFIANCE OH-
826 PM EDT FRI JUN 6 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN DEFIANCE...PAULDING...NORTHERN VAN WERT AND PUTNAM
COUNTIES...
AT 824 PM EDT...TRAINED WEATHER SPOTTERS REPORTED NUMEROUS FUNNEL
CLOUDS. THIS LINE OF SEVERE STORMS REMAINS CAPABLE OF PRODUCING A
TORNADO AT ANY TIME AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE
SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MCGILL TO 3
MILES EAST OF CONVOY TO 5 MILES SOUTH OF CAVETT...OR ALONG A LINE
EXTENDING FROM 13 MILES NORTHWEST OF VAN WERT TO 6 MILES NORTHWEST OF
VAN WERT TO VAN WERT...AND MOVING EAST NORTHEAST AT 65 MPH.
LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
DEFIANCE...
OTTAWA...
PAULDING...
KALIDA AND CONTINENTAL...
GLANDORF...
PANDORA...
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
LINE OF SEVERE STORMS IS CAPABLE OF PRODUCING TORNADOES AND TORNADO
LIKE WIND DAMAGE. IF YOU ARE IN THE PATH OF THIS LINE OF SEVERE
STORMS...TAKE COVER IMMEDIATELY
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWEST OHIO. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY
MORNING FOR NORTHEASTERN INDIANA.
LAT...LON 4084 8480 4116 8480 4132 8441 4120 8422
4116 8422 4116 8416 4097 8386 4096 8387
TIME...MOT...LOC 0026Z 249DEG 59KT 4100 8472 4095 8461
4088 8457
$$000
WWUS53 KIWX 070038
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
836 PM EDT FRI JUN 6 2008
OHC039-125-137-161-070100-
/O.CON.KIWX.TO.W.0014.000000T0000Z-080607T0100Z/
PUTNAM OH-VAN WERT OH-PAULDING OH-DEFIANCE OH-
836 PM EDT FRI JUN 6 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN DEFIANCE...PAULDING...NORTHERN VAN WERT AND PUTNAM
COUNTIES...
AT 833 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 2 MILES
NORTH OF VAN WERT. THIS LINE OF SEVERE THUNDERSTORMS REMAINS CAPABLE
OF PRODUCING TORNADOES AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.
THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
PAULDING TO WETSEL...OR ALONG A LINE EXTENDING FROM 14 MILES
SOUTHEAST OF HICKSVILLE TO 11 MILES NORTHEAST OF VAN WERT TO 7 MILES
NORTHWEST OF DELPHOS...AND MOVING EAST NORTHEAST AT 65 MPH.
LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
DEFIANCE...
OTTAWA...
KALIDA AND CONTINENTAL...
GLANDORF...
PANDORA...
AYERSVILLE...ARTHUR AND WISTERMAN...
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
LINE OF SEVERE STORMS IS CAPABLE OF PRODUCING TORNADOES AND TORNADO
LIKE WIND DAMAGE. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE
COVER IMMEDIATELY
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWEST OHIO. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY
MORNING FOR NORTHEASTERN INDIANA.
LAT...LON 4084 8480 4116 8480 4132 8441 4120 8422
4116 8422 4116 8416 4097 8386 4096 8387
TIME...MOT...LOC 0036Z 249DEG 59KT 4117 8451 4100 8438
4093 8438
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Jun 6, 5:47 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 6, 5:47 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 547 PM EDT FRI JUN 6 2008 .UPDATE... INSTABILITY CONTINUING TO INCREASE ACROSS THE FORECAST AREA WITH STRONG STORMS ALREADY AFFECTING NORTHWEST PORTIONS OF CWA THIS AFTERNOON. MORE STORMS ARE EXPECTED TO DEVELOP THIS EVENING WITH STRONG SW LOW LEVEL FLOW IN PLACE. ADDITIONALLY...LARGE AREA OF ORGANIZED CONVECTION CURRENTLY OVER CENTRAL ILLINOIS SHOULD IMPACT SE PORTIONS OF CWA EARLY TONIGHT. ISOLATED STORMS MAY CONTINUE THROUGH TOMORROW WITH FRONTAL BOUNDARY SLOWLY PROGRESSING EASTWARD BEFORE STALLING OVER NORTH CENTRAL INDIANA ON SATURDAY. && .PREV DISCUSSION... /ISSUED 256 PM EDT FRI JUN 6 2008/ ..SEVERE STORMS IMMINENT... NEAR TERM... DEEP WARM SECTOR CONTS TO DESTABILIZE ESP EAST OF MID/HIGH CLD PLUME ALG PREFNTL TROUGH THROUGH IL. LARGE SCALE SW TROUGH CONTS TO SHIFT RAPIDLY NEWD INTO MB YET DOWNSTREAM FLW STILL QUITE STRONG W/TAIL END OF MID LVL SPD MAX AND ATTENDANT LLJ STILL PROGGED TO SHIFT ACRS CWA BTWN 21-00Z. ARRIVAL OF MID LVL HGT FALLS AND ASSOCD LARGE SCALE ASCENT TIMED W/MAX HEATING AND DEEPLY SHEARED FLW STILL ALL POINT TO SVR STORMS THIS AFTN AND EARLY EVENING W/MIXED MODE CONVN XPCD. MID LVL CAPPING INVERSION SLOW TO ERODE W/EWD EXTENT AND SEEN IN 12Z RAOBS AND CURRENT SAT IMAGERY YET WILL PROMOTE A WINDOW OF DISCRETE SUPERCELL POTENTIAL ALG PREFNTL TROUGH THIS AFTN AND SUBSEQUENT QLCS ALG ACCOMPANYING CDFNT THIS EVE. RAPID NEWD STORM MOTION W/STG MID LVL FLW AND ALTHOUGH PWS HIGH W/INHERENT HEAVY RAIN POTENTIAL DONT BELIEVE HEAVY RAIN WILL BE THAT MUCH OF A PROB UNLESS TRAINING CONVN MATERIALIZES. NEW 12Z HIGHRES WRF DOES MAKE SOME SUGGESTION OF THAT POSSIBILITY BUT MENTIONED ALREADY IN VARIOUS PRODUCTS. FAR BIGGER THREAT WILL BE FOR DAMAGING WIND GIVEN STG MOMENTUM FIELD IN PLACE W/TOR POTENTIAL CONFINED TO MATURE BOW STRUCTURES AND DISCRETE SUPERCELLS EARLY ON. INITIATION ALREADY UNDERWAY FM ERN MO INTO SE WI W/ADDNL STORMS DVLPG DOWNSTREAM THROUGH ERN IL AND WRN IN BY 20Z AND GROWING UPSCALE QUICKLY AFT THAT. SHORT TERM... ELONGATING UPR TROUGH WILL ALLOW FOR CDFNT TO STALL OVR THE AREA OVERNIGHT W/NEAR TERM CONV EVOLUTION DICTATING POTENTIAL LTR TONIGHT. IN THE LEAST...STG LLJ IMPINGING ON POTENTIAL MESOSCALE OUTFLW WILL LIKELY AUGMENT CONVECTIVE CHCS AFT MIDNIGHT SOUTH AND WILL SHADE POPS THAT WAY IN AGREEMENT W/HIGHER RESOLUTION MODEL GUIDANCE. SAT MORE UNCERTAIN ESP IN LIGHT OF MID LVL HGT RISES ACRS THE SRN PLAINS AND CONTD INFLUX OF HIGH THETA-E AIR WITHIN FVRBL SWRLY LLJ. IN THE LEAST XPC SUFFICIENT AFTN DESTABILIZATION TO WARRANT A CONTD MENTION OF STORMS BFR INHIBITION BUILDS FURTHER SAT NIGHT. LONG TERM... UPPER LVL PATTERN NEXT WEEK CONTINUES TO EXHIBIT TROF WEST/RIDGE EAST THROUGH EXTENDED PERIOD WITH A SFC BNDRY IMPACTING CWA MON-WED. NAM SLOWER THAN GFS WITH PROGRESSION OF CLOSED LOW ACROSS MT-ND/CANADIAN BORDER WHICH RESULTS IN SLOWER SE PROGRESSION OF SFC BOUNDARY ACROSS IA-WI. GFS PROGRESSES IT FURTHER WITH POSSIBLE FAR NW CWA BEING IMPACTED BY SUNDAY NIGHT. NO CLEAR CUT FAVORITE MODEL FOR SUNDAY SOLUTION...SO CONTINUING WITH A DRY SUNDAY FOR NOW AS SE PROGRESSION OF QPF IN GFS SOMEWHAT SUSPECT AND NAM CONSISTENTLY KEEPING THE ACTION JUST OFF TO THE NW. MON NIGHT-TUES SFC FRONT MOVES INTO CWA WITH NAM SLIGHTLY FASTER TO BRING IN BNDRY...BUT SIMILAR OVERALL BETWEEN MODELS. FRONT MOVES IN TO NW ILLINOIS EARLY MONDAY MORNING AND SLOWS SE PROGRESSION WITH GFS STALLING FRONT ACROSS CENTRAL INDIANA. BOTH SOLUTIONS PROJECT CONVECTION ACROSS CWA MONDAY AFTERNOON AND EVENING. ADDED CHC POPS MONDAY AFTERNOON WITH DECENT MODEL AGREEMENT ON CONVECTION. MODELS CONTINUE TO DIG CLOSED LOW INTO INTMTN WEST BUT GFS/EC BOTH LIFT IT NE AND HOLD OFF ON FLATTENING THE E CONUS RIDGE UNTIL PAST END OF EXTENDED PERIOD...KEEPING CONTINUED WARM HUMID CONDITIONS THROUGH THE END OF THE WEEK. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 1 AM EDT SATURDAY FOR LMZ043-046. && SHORT TERM...HOLSTEN LONG TERM...LUDINGTON UPDATE...LUDINGTON
Hazardous weather outlook, Jun 6, 6:19 PM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 619 PM EDT FRI JUN 6 2008 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-072230- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 619 PM EDT FRI JUN 6 2008 /519 PM CDT FRI JUN 6 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THERE IS A GOOD CHANCE FOR SEVERE THUNDERSTORMS THIS EVENING. THE PRIMARY CONCERN IS DAMAGING WIND GUSTS OF 70 MPH OR GREATER...THOUGH LARGE HAIL AND AN ISOLATED TORNADO ARE ALSO POSSIBLE. HIGH TEMPERATURES IN THE UPPER 80S TO LOWER 90S AND DEWPOINTS IN THE UPPER 60S TO AROUND 70 WILL ALLOW FOR HEAT INDICIES TO REACH INTO THE LOWER TO MIDDLE 90S TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY...AND MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-072230- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 619 PM EDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A GOOD CHANCE FOR SEVERE THUNDERSTORMS FROM LATE THIS MORNING INTO THIS EVENING. THE PRIMARY CONCERN IS DAMAGING WIND GUSTS OF 70 MPH OR GREATER...THOUGH LARGE HAIL AND AN ISOLATED TORNADO ARE ALSO POSSIBLE. IN ADDITION...GUSTY SOUTHWEST WINDS OF 15 TO 25 KNOTS WITH GUSTS OVER 30 KNOTS WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT IN THE NEAR SHORE WATERS OF EXTREME SOUTHEASTERN LAKE MICHIGAN. ANY THUNDERSTORMS COULD PRODUCE HIGHER WINDS AND WAVES...WITH A FEW GUSTS OF 50 KNOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY...AND TUESDAY THROUGH WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jun 6, 8:09 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
809 PM EDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0807 PM TSTM WND GST UNIONDALE 40.83N 85.24W
06/06/2008 E65 MPH WELLS IN AMATEUR RADIO
&&
EVENT NUMBER 01392
SAWLocal storm report, Jun 6, 8:10 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
810 PM EDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0808 PM TSTM WND DMG FOWLERTON 40.41N 85.57W
06/06/2008 GRANT IN TRAINED SPOTTER
SEMI FLIPPED ALONG I 69 AT MM 53. CAB OF TRUCK BLOCKING
SOUTHBOUND LANE
&&
EVENT NUMBER 01393
LWFLocal storm report, Jun 6, 8:11 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
811 PM EDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0802 PM FUNNEL CLOUD BLUFFTON 40.74N 85.17W
06/06/2008 WELLS IN AMATEUR RADIO
POSSIBLE FUNNEL CLOUD
&&
EVENT NUMBER 01394
LWFLocal storm report, Jun 6, 8:15 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
815 PM EDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0811 PM TSTM WND GST 5 SW FORT WAYNE 41.02N 85.21W
06/06/2008 M60 MPH ALLEN IN ASOS
ASOS RECORDED 60 MPG GUST AT FWA AIRPORT
&&
EVENT NUMBER 01395
SCHOTTLocal storm report, Jun 6, 8:18 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
818 PM EDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL 2 E LEESBURG 41.33N 85.81W
06/06/2008 E0.25 INCH KOSCIUSKO IN TRAINED SPOTTER
FEW PIECES OF LESS THAN PEA SIZE HAIL
&&
EVENT NUMBER 01396
LWFLocal storm report, Jun 6, 8:19 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
819 PM EDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0817 PM FUNNEL CLOUD 1 W WREN 40.80N 84.80W
06/06/2008 VAN WERT OH EMERGENCY MNGR
SPOTTERS REPORTED A FUNNEL POSSIBLY TOUCHING THE GROUND
3 MILES SOUTH OF US 224
&&
EVENT NUMBER 01397
LWFThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:06 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Paulding | 24 min |
| Jun 6, 8:21 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Putnam, Van Wert | 54 min |
| Jun 6, 8:32 PM EDT | Tornado Warning | IWX | Defiance, Fulton, Henry, Paulding, Williams | 43 min |
| Jun 6, 8:43 PM EDT | Tornado Warning | IWX | Defiance, Henry, Putnam | 47 min |
| Jun 6, 8:58 PM EDT | Tornado Warning | IWX | Fulton | 33 min |
| Jun 6, 8:59 PM EDT | Severe Thunderstorm Warning | IWX | Putnam | 16 min |
Nearby
Tornado Warnings in Ohio, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.